Alert archive / California / Wind Advisories in 2011
Wind Advisory 17, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 25, 2011, 2:15 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2011, 2:15 AM PDT (09:15 UTC)
- Expired
- Mar 25, 2011, 5:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS76 KSTO 250915 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 215 AM PDT FRI MAR 25 2011 CAZ015-251200- /O.EXP.KSTO.WI.Y.0016.000000T0000Z-110325T0900Z/ /O.NEW.KSTO.WI.Y.0017.110325T0915Z-110325T1200Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 215 AM PDT FRI MAR 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH * TIMING: UNTIL EARLY THIS MORNING. * LOCATIONS INCLUDE: REDDING...RED BLUFF * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR GUSTS 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
248 WWUS76 KSTO 251217 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 517 AM PDT FRI MAR 25 2011 CAZ015-251330- /O.EXP.KSTO.WI.Y.0017.000000T0000Z-110325T1200Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 517 AM PDT FRI MAR 25 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. CONDITIONS WILL REMAIN BREEZY THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:45 PM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 24, 9:45 PM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 945 PM PDT THU MAR 24 2011 .SHORT TERM DISCUSSION... A HEAVY BAND OF SHOWERS AND WITH SOME EMBEDDED THUNDERSTORMS MOVED THROUGH EARLIER THIS EVENING OVER THE CENTRAL VALLEY SOUTH OF CHICO. THIS CONVECTIVE BAND BROUGHT PERIODS OF HEAVY RAIN TO THE AREA. A RECORD RAINFALL OF 1.14 INCHES WAS SET AT DOWNTOWN SACRAMENTO CA TODAY. THIS BREAKS THE OLD RECORD OF 1.06 SET IN 1991. IT ALSO BROUGHT HEAVY SNOW INTO THE FOOTHILLS AND MOUNTAINS OF THE NORTHERN SIERRA AND THE MOUNTAINS OF WESTERN PLUMAS COUNTY. THIS ALSO BROUGHT SNOW LEVELS DOWN QUICKLY...WITH SNOW LEVELS DROPPING BELOW 2000 FEET. ACCUMULATING SNOW REACHED FOOTHILLS TOWNS...WITH 5 INCHES AT 2200 FEET AROUND PLACERVILLE. THE INTENSITY OF THE SNOW IN THE FOOTHILLS HAS DROPPED OFF...BUT SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH SOME ADDITIONAL ACCUMULATION STILL POSSIBLE. ABOUT 28 INCHES OF NEW SNOW FELL TODAY AFTER 8 AM IN KINGVALE AT 6200 FEET. THIS WAS AFTER ABOUT 20 INCHES OVERNIGHT. THE SNOW COMBINED WITH WIND HAS CAUSED WHITEOUT CONDITIONS ON INTERSTATE 80 AND HIGHWAY 50. GREENVILLE IN WESTERN PLUMAS COUNTY RECEIVED 22 INCHES OVER THE PAST 24 HOURS. WIND GUSTS REACHED INTO THE 50S AT A NUMBER LOCATIONS...SUCH AS THE FOLLOWING...56 MPH AT BEALE AIR FORCE BASE AND AT PLACERVILLE AIRPORT...53 MPH AT LINCOLN AIRPORT...52 MPH AT SACRAMENTO INTL AIRPORT...REDDING MUNC AIRPORT...AND AT MARYSVILLE AIRPORT. THE WIND GENERALLY DIED DOWN IN THE LATE AFTERNOON AND THE HIGH WIND WARNING WAS ALLOWED TO EXPIRE. REDDING HAS RECENTLY PICKED BACK UP WITH GUSTS TO 39 MPH THIS PAST HOUR...ALTHOUGH THIS SHOULD BE TEMPORARY...AS THE PRESSURE GRADIENT IS DECREASING. HEAVIER PRECIPITATION OVERNIGHT SHOULD MAINLY BE IN THE MOUNTAINS...ESPECIALLY WITH STRONG UPFLOW IN THE HIGH SIERRA. A WINTER STORM WARNING CONTINUES THERE AND IN THE FOOTHILLS OVERNIGHT THROUGH 11 AM TOMORROW. SCATTERED SHOWERS ARE EXPECTED ELSEWHERE IN THE FORECAST AREA. WILL KEEP AN URBAN AND SMALL STREAM FLOOD ADVISORY GOING...AS SOME SMALL STREAMS CONTINUE TO RISE FROM EARLIER RUNOFF. PONDING OFF WATER ON ROADS MAY ALSO CONTINUE TO BE AN ISSUE OVERNIGHT. FRIDAY LOOKS TO BE ANOTHER UNSETTLED DAY WITH BREEZY WINDS AND SHOWERS. UPSLOPE FLOW WILL CONTINUE INTO FOOTHILLS AND MOUNTAINS AND SHOWERS WILL BE LIKELY IN THE FOOTHILLS. THE INSTABILITY WILL BE LESS THAN TODAY...SO THUNDERSTORMS ARE NOT EXPECTED. EK .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY) NEXT WEEK WILL LIKELY BE THE LONGEST REPRIEVE FROM UNSETTLED WEATHER FOR QUITE SOME TIME. AFTER THE SUNDAY SYSTEM MOVES EAST...HIGH PRESSURE WILL BEGIN TO AMPLIFY FROM THE WEST. THERE ARE MODEL DIFFERENCES IN THE STRENGTH OF THIS RIDGE...BUT THE GENERAL CONSENSUS IS THAT THE STORM TRACK WILL BE PUSHED WELL NORTHWARD FOR MUCH OF NEXT WEEK. LOOK FOR TEMPS TO BE AROUND NORMAL IN THIS TIMEFRAME. DANG && .AVIATION... UPPER LOW OVER NORCAL WILL CONTINUE TO BRING UNSETTLED WEATHER TO REGION THROUGH THE NEXT 24HRS. PREDOMINATELY VFR CONDITIONS ACROSS VALLEY UNTIL 18Z FRIDAY...FOLLOWED BY INTERMITTENT MVFR CIGS DUE TO ISOLATED -SHRA FRI AFTERNOON. BREEZY SOUTHERLY/SOUTHWESTERLY WINDS AFTER 16Z FRI LIKELY WITH SUST WINDS UP TO 15KTS AND GUSTS UP TO 25KTS AT AREA TAF SITES. OVER THE SIERRA NEVADA... -SN ABV 2500FT UNTIL 12Z...THEN ABOVE 3000FT UNTIL 6Z SAT. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2500 FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Mar 24, 7:00 AM PDT, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU MAR 24 2011 CAZ013>019-063-064-066>069-251400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG STORM SYSTEM MOVING THROUGH TODAY WILL BRING PERIODS OF STRONG WINDS...RAIN...HEAVY SNOW TO THE MOUNTAINS WITH LOWERING SNOW LEVELS INTO THE FOOTHILLS...AFTERNOON AND EVENING THUNDERSTORMS AND THE POTENTIAL FOR FLOODING. SEE THE FOLLOWING STATEMENTS FOR MORE DETAILS. * RIVER FLOOD WARNING........SEE WGUS86 KSTO - FLWUSA FOR DETAILS * * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWLSC FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THE TAIL END OF THE TODAYS SYSTEM WILL BE WINDING DOWN BUT LOOK FOR SNOW TO CONTINUE OVER THE SIERRA NEVADA. A COUPLE OF WEAKER STORMS WILL IMPACT THE REGION LATE FRIDAY NIGHT AND SATURDAY AND ANOTHER ONE ON SUNDAY. CURRENTLY A MUCH NEED BREAK IS FORECAST FOR NEXT WEEK WITH DRY WEATHER EXPECTED. * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Mar 24, 10:46 PM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1046 PM PDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY SNOW KINGVALE 39.32N 120.43W
03/24/2011 M27.0 INCH NEVADA CA TRAINED SPOTTER
20 INCHES FELL IN A 24 HOUR PERIOD ENDING AT 8AM ON MARCH
24TH...WITH 27 INCHES OF SNOW THEN FALLING FROM 8 AM TO
8PM.
&&
EKURTHThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:36 PM PDT | Special Weather Statement | STO | Amador, Calaveras | 54 min |
| Mar 24, 9:00 PM PDT | River Flood Warning | STO | Stanislaus | 7 hr |
| Mar 24, 9:33 PM PDT | Wind Advisory | STO | 4 hr | |
| Mar 25, 10:25 AM PDT | Wind Advisory | STO | 9 hr | |
| Mar 25, 2:08 PM PDT | River Flood Warning | STO | Tehama | 25 hr |
| Mar 25, 3:07 PM PDT | Special Weather Statement | STO | Shasta | 53 min |
| Mar 25, 3:48 PM PDT | Winter Weather Advisory | STO | 21 hr | |
| Mar 25, 4:38 PM PDT | Special Weather Statement | STO | Shasta | 52 min |
| Mar 25, 4:52 PM PDT | Areal Flood Advisory | STO | Shasta | 3 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.